Open Access
Translator Disclaimer
February, 1974 On the Convergence of Poisson Binomial to Poisson Distributions
Louis H. Y. Chen
Ann. Probab. 2(1): 178-180 (February, 1974). DOI: 10.1214/aop/1176996766

Abstract

It is well known that under certain conditions, binomial distributions converge to Poisson distributions. Simons and Johnson (1971) showed that the convergence is actually much stronger than in the usual sense. In this note the author shows that the result of Simons and Johnson is also true for Poisson binomial distributions which include binomial distributions as special cases.

Citation

Download Citation

Louis H. Y. Chen. "On the Convergence of Poisson Binomial to Poisson Distributions." Ann. Probab. 2 (1) 178 - 180, February, 1974. https://doi.org/10.1214/aop/1176996766

Information

Published: February, 1974
First available in Project Euclid: 19 April 2007

zbMATH: 0276.60024
MathSciNet: MR370693
Digital Object Identifier: 10.1214/aop/1176996766

Subjects:
Primary: 60F05
Secondary: 62E99

Keywords: Poisson binomial distribution , Poisson convergence , Poisson distribution

Rights: Copyright © 1974 Institute of Mathematical Statistics

JOURNAL ARTICLE
3 PAGES


SHARE
Vol.2 • No. 1 • February, 1974
Back to Top